MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was returned positioned incorrectly (posterior surface up) in the lens case inside the opened peel pouch placed inside the opened carton.Solution was dried on the lens.One haptic has a deep scrape mark across the anterior surface of the distal tip.The damage was similar in appearance to lens case related damage.The lens would have been originally placed anterior surface up in the lens case.Product history records were reviewed and the documentation indicated the product met release criteria.The viscoelastic information was not provided.The root cause cannot be determined for the complaint.One haptic has a deep scrape mark across the anterior surface of the distal tip.The damage was typical in appearance to lens case related damage.Based on the observation of the damage location on the anterior surface, this suggests the lens has been replaced into the lens for return shipment.The presence of the solution on the returned sample was evidence that the product was subjected to handling.Due to the presence of surgical solution, we are unable to verify that the damage was present when opened.There was one other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported with description of defective intraocular lens (iol).Additional information has been requested.

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13926373
Report Number1119421-2022-00606
Device Sequence Number13897912
Product Code POE
UDI-Device Identifier00380652421225
UDI-Public00380652421225
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2025
Device Model NumberDFT015
Device Lot Number15106907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2022
Initial Report FDA Received Date03/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown